MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; CATHETER, INTRAVASCULAR

BECTON DICKINSON MEDICAL (SINGAPORE) BD CATHENA¿ SAFETY IV CATHETER; CATHETER, INTRAVASCULAR
Model Number 386863
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using bd cathena¿ safety iv catheter needle would not separate from hub.The following information was provided by the initial reporter: i was supervising a student placing an a 20 g iv.Before we started, i educated her on making sure to loosen the top of the catheter from the bottom to make sure they separated ok.I watched her perform this step before she began.She placed the iv and got blood return.When she attempted to separate the needle from the hub, they would not separate.Blood also flashed and pooled in the back of the iv past the front spring.I assisted her and attempted to remove it and when it finally separated, the needle came back without the safety on.Luckily i was not stuck by the needle, but it was a close call!.
 
Additional Manufacturer Narrative
Investigation summary: two samples were received by our quality team for evaluation.The sample was observed with the safety mechanism not activated.No dent was observed on the cannula.The tip shield was manually pushed through the cannula and was able to be activated properly, no safety activation failure was observed.A review of the internal manufacturing device records and raw material history files for the reported lot number was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Event or Problem Description

Brand Name
BD CATHENA¿ SAFETY IV CATHETER
Common Device Name
CATHETER, INTRAVASCULAR
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14437066
Report Number8041187-2022-00258
Device Sequence Number20110272
Product Code FOZ
UDI-Device Identifier00382903868636
UDI-Public00382903868636
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K201717
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Model Number386863
Device Catalogue Number386863
Device Lot Number1324334
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/19/2022
Supplement Report FDA Received Date07/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown